MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82090-01
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982); Visual Disturbances (2140); Weakness (2145)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed because the product was not returned for evaluation and the lot number was not reported.Based on the case information and related record review, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The reported patient effects of stroke, neurologic symptoms, visual disturbances and weakness are listed in the xact instruction for use as known potential adverse effects.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion in the internal carotid artery and common carotid artery.An emboshield nav 6 embolic protection system was advanced and deployed.A 4x30 mm viatrac dilatation catheter was used for pre-dilatation.A xact 8tx40x136 carotid stent system was advanced and deployed without any issue in the internal carotid artery.A 6-8 x 40 mm acculink stent system was advanced and deployed successfully in the common carotid artery; a 6x30x135 viatrac plus dilatation catheter was used for post dilatation.Upon completion of the procedure, after the emboshield nav 6 was removed; the patient experienced facial drooping, right side motor function loss, and incoherent speech.The patient had a stroke.Medication was used for treatment and the symptoms resolved.It is the physicians opinion that the stroke and symptoms are not related to the xact stent but are related to radiation the patient previously received for a neck tumor.The patient remains hospitalized, but in stable condition.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6811949
Report Number2024168-2017-06856
Device Sequence Number16391788
Product Code NIM
UDI-Device Identifier08717648175978
UDI-Public08717648175978
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number82090-01
Device Lot Number7041361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age59 YR
Patient Weight80